What is the included in the patient education Information for atrial flutter (AFL)?

Updated: Nov 18, 2019
  • Author: Lawrence Rosenthal, MD, PhD, FACC, FHRS; Chief Editor: Jeffrey N Rottman, MD  more...
  • Print
Answer

Educating patients regarding medications and diet is important. Patients taking warfarin should avoid making major changes in their diet until they have consulted with their healthcare providers. Specifically, a sudden change in the consumption of green leafy vegetables, which are sources of vitamin K, can affect coagulation in patients taking warfarin, which inhibits vitamin K synthesis. This education is not needed with newer drugs that avoid these drug-drug or drug-food interactions, but these drugs lack the monitoring that warfarin can provide.

For patient education information, see the Heart Health Center, as well as Atrial Flutter, Arrhythmias (Heart Rhythm Disorders), Stroke, Supraventricular Tachycardia (SVT, PSVT), and Palpitations.


Did this answer your question?
Additional feedback? (Optional)
Thank you for your feedback!